Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Apr 15, 2021, 6:21 PM CDT for 4 counties in Texas. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2021, 6:21 PM CDT (23:21 UTC)
- Expired
- Apr 15, 2021, 7:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Houston/Galveston, TX
Counties Grimes County, TX, Montgomery County, TX, San Jacinto County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 131 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 7:02 PM CDT | HAIL 1 | 2 Wnw Stagecoach, TX | |
| Apr 15, 7:15 PM CDT | HAIL 1 | 4 S The Woodlands, TX | |
| Apr 15, 7:20 PM CDT | HAIL 1.5 | 4 Ssw The Woodlands, TX | |
| Apr 15, 7:25 PM CDT | HAIL 0.88 | 2 Ne Spring, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted.
255
WWUS84 KHGX 152321
SPSHGX
Special Weather Statement
National Weather Service Houston/Galveston TX
621 PM CDT Thu Apr 15 2021
TXZ176>179-195>200-212-213-160015-
San Jacinto TX-Madison TX-Walker TX-Brazos TX-Washington TX-
Grimes TX-Waller TX-Northern Liberty TX-Burleson TX-Polk TX-
Inland Harris TX-Montgomery TX-
621 PM CDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR GRIMES...SOUTHEASTERN BURLESON...
SOUTHEASTERN BRAZOS...NORTHEASTERN WASHINGTON...MONTGOMERY...SAN
JACINTO...SOUTHWESTERN MADISON...NORTHWESTERN LIBERTY...NORTHEASTERN
WALLER...WEST CENTRAL POLK...WALKER AND NORTH CENTRAL HARRIS COUNTIES
UNTIL 715 PM CDT...
At 620 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bedias to Anderson to near Washington.
Movement was east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Eastern College Station, Conroe, Huntsville, Tomball, Navasota,
Willis, Pinehurst, The Woodlands, Spring, Washington, Oak Ridge
North, Panorama Village, Shenandoah, Magnolia, Cut And Shoot, New
Waverly, Coldspring, Point Blank, Montgomery and Stagecoach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake Conroe, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3080 9515 3038 9510 3005 9534 3029 9636
3060 9628 3090 9614
TIME...MOT...LOC 2320Z 279DEG 37KT 3078 9601 3051 9598 3030 9612
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Apr 15, 3:45 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 15, 3:45 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
345 PM CDT Thu Apr 15 2021
.SHORT TERM [Today Through Friday Night]...
Upper disturbance and associated shra and elevated tstms moving
across ncntl Tx. Guidance is a mixed bag in regards to precip
coverage and intensity across se Tx in the next 6-9 hours. Previous
24 hours worth of CAMs showed a fair bit of consistency with a
cluster of strong elevated tstms developing and moving into the
Brazos Valley and sinking to the southeast toward the I-10 corridor
before weakening. Some of the recent runs aren't quite as bullish,
though some of the global models are still holding out hope for
fairly decent coverage across parts of the area (mainly north of I-
10). Developing cluster north of Marble falls (340pm) may be the one
earlier guidance was pinging on.
Overall forecast confidence isn't particularly very high. Will
taper POPs very slightly, but mainly ride with the ongoing fcst into
the evening and monitor trends. Recent aircraft soundings in the
area show a saturated warm nose between H95-H7 so confidence is
fairly high that any convective activity sagging into the CWA will
remain mostly elevated with large hail being the primary threat into
the mid-evening hours. Coverage/intensity diminishes a few hours
after sunset.
Otherwise, llvl flow will gradually veer to the se/s going into
Friday as high pressure edges ewd. A very messy zonal pattern
continues and the expectation is that another disturbance will
move into the region during the day and generate some shra and
possibly a few tstms. Better rain chances situated north of I-10.
This impulse is fcst to move east of the area before a cold front
moves into northern parts of the area Fri evening and off the
coast before sunrise Sat. Though there will be some decent llvl
convergence associated along the boundary, the deeper moisture
axis will likely have moved out of the area w/ the passing
disturbance. Suspect we'll just see a narrow band of shra right
along the front as it passes through. 47
&&
.LONG TERM [Saturday Through Thursday]...
Cold air advection and lingering cloud cover will keep temperatures
over the weekend below normal with highs in the mid-to-upper 60s for
Saturday and Sunday. Rain chances persist along the coast through
Saturday night due to lingering moisture (PW values around 1") along
with favorable jet mechanics (right entrance region) that will
provide the upper-level support. With virtually no instability in
place and dry air encompassing the atmospheric profile from the
surface up to 700mb, expecting only isolated to widely scattered
rain showers for Saturday. If anything, may have been too generous
on the PoPs, but the highest probabilities will remain over the Gulf
waters. Back to the CAA, overnight lows for Saturday and Sunday will
feature temperatures that are 7-10 degrees below normal. Lows will
dip down into the upper 40s/low 50s on each of these nights. CAA
comes to an early Monday morning as surface high pressure slides off
to the east and places the region in onshore flow by Tuesday.
Resultingly, highs will be back in the upper 70s for Tuesday. Want
to briefly mention that a shortwave trough will swing through the
region on Monday night, but forecast soundings indicate a profile
that is too dry aloft to support notable precipitation reaching the
surface.
GFS/ECMWF are in agreement on a surface cold front briefly pushing
into the region on Tuesday night, which will help bring overnight
lows back into the upper 40s/low 50s. Models agree that there will
not be much moisture in place ahead of this front, but there is a
bit of disagreement on if upper-level support will be present that
could try to squeeze out some rain showers along the boundary. For
now, leaned towards keeping PoPs out for this FROPA. Speaking of
model disagreements, there isn't a clear answer as to how long the
CAA with this front will last but it will definitely be shorter than
Friday night's front. ECMWF/Canadian keep CAA lingering through
Wednesday evening, while the GFS ends the CAA on early Wednesday
afternoon. This makes Wednesday's high temperature forecast tricky
since one model shows afternoon WAA while others show persisting
CAA. Surface high pressure pushes off to the east by Thursday and
with strong onshore flow likely, moisture increases quickly with PW
values reaching 1.3"-1.7" by Thursday night. A shortwave trough
swinging down into the Southern Plains along with a developing
surface low pressure in north TX will combine to develop showers and
thunderstorms in the area going into Thursday afternoon.
Batiste
&&
.MARINE...
Moderate northeasterly to easterly winds will prevail for the Gulf
waters through the evening hours. Onshore flow returns on Friday
morning ahead of our next cold front that will push through the
coastal waters on early Saturday morning. Anticipating moderate to
strong northeasterly winds in the wake of this front that will
prevail through the weekend. Resultingly, offshore seas will elevate
to 6-7 feet by Saturday afternoon and persisting through Sunday.
Rain showers will linger along the coast and Gulf waters through
Sunday morning with dry conditions following going into early next
week. Winds will gradually transition back to easterly on Monday and
southeasterly on Tuesday as surface high pressure slides off to the
east.
Batiste
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 63 76 53 65 49 / 60 80 40 10 10
Houston (IAH) 65 75 59 68 53 / 40 60 50 20 10
Galveston (GLS) 69 77 64 70 60 / 20 30 50 30 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 PM CDT this evening for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM...Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&In the hours before
Special weather statement, Apr 15, 4:34 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
434 PM CDT Thu Apr 15 2021
TXZ195>197-152230-
Brazos TX-Washington TX-Burleson TX-
434 PM CDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR BURLESON...WEST CENTRAL BRAZOS
AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 530 PM CDT...
At 434 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rogers to near Granger Dam to Taylor.
Movement was east at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Western College Station, Bryan, Caldwell, Somerville, Snook, Wixon
Valley, Lake Somerville Dam, Kyle Field, Lake Somerville State Park &
Trailway, Lyons, Deanville and Chriesman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3073 9662 3073 9660 3070 9656 3074 9646
3081 9642 3079 9632 3043 9635 3019 9659
3024 9673 3025 9669 3030 9664 3030 9667
3032 9669 3032 9674 3039 9679 3047 9691
3049 9690 3054 9692 3056 9696
TIME...MOT...LOC 2134Z 286DEG 38KT 3087 9727 3068 9727 3055 9742Special weather statement, Apr 15, 5:17 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
517 PM CDT Thu Apr 15 2021
TXZ177-195>199-212-152315-
Walker TX-Brazos TX-Washington TX-Grimes TX-Waller TX-Burleson TX-
Montgomery TX-
517 PM CDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR GRIMES...BURLESON...BRAZOS...
NORTHERN WASHINGTON...NORTHWESTERN MONTGOMERY...NORTHWESTERN WALLER
AND SOUTHWESTERN WALKER COUNTIES UNTIL 615 PM CDT...
At 516 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southwest of Hearne to near Caldwell
to 6 miles northwest of Dime Box. Movement was east at 45 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
College Station, Bryan, Brenham, Navasota, Hempstead, Caldwell,
Washington, Somerville, Snook, Millican, Anderson, Lake Somerville
Dam, Kyle Field, Lake Somerville State Park & Trailway, Lyons,
Deanville, Independence, Quarry, Chriesman and Plantersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake Somerville, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3073 9662 3073 9660 3070 9656 3074 9646
3076 9644 3066 9582 3032 9583 3009 9610
3027 9667 3030 9664 3030 9667 3032 9669
3032 9674 3039 9679 3043 9687 3046 9688
3047 9691 3049 9690 3054 9692 3056 9696
TIME...MOT...LOC 2216Z 285DEG 40KT 3074 9674 3055 9674 3042 9689Special weather statement, Apr 15, 6:00 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
600 PM CDT Thu Apr 15 2021
TXZ176-177-195>199-212-213-160000-
Madison TX-Walker TX-Brazos TX-Washington TX-Grimes TX-Waller TX-
Burleson TX-Inland Harris TX-Montgomery TX-
600 PM CDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR GRIMES...SOUTHEASTERN BURLESON...
BRAZOS...NORTHEASTERN WASHINGTON...WESTERN MONTGOMERY...SOUTHERN
MADISON...NORTHEASTERN WALLER...SOUTHWESTERN WALKER AND NORTHWESTERN
HARRIS COUNTIES UNTIL 700 PM CDT...
At 559 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kurten to near College Station to near
Lake Somerville Dam. Movement was east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
College Station, Bryan, Conroe, Huntsville, Tomball, Navasota,
Willis, Pinehurst, The Woodlands, Washington, Panorama Village,
Magnolia, New Waverly, Montgomery, Stagecoach, Snook, Bedias, Kurten,
Wixon Valley and Millican.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3055 9646 3074 9647 3074 9646 3079 9642
3082 9641 3086 9639 3078 9550 3036 9544
3012 9561 3032 9651
TIME...MOT...LOC 2259Z 282DEG 34KT 3080 9630 3052 9626 3033 9643Special weather statement, Apr 15, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
621 PM CDT Thu Apr 15 2021
TXZ176>179-195>200-212-213-160015-
San Jacinto TX-Madison TX-Walker TX-Brazos TX-Washington TX-
Grimes TX-Waller TX-Northern Liberty TX-Burleson TX-Polk TX-
Inland Harris TX-Montgomery TX-
621 PM CDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR GRIMES...SOUTHEASTERN BURLESON...
SOUTHEASTERN BRAZOS...NORTHEASTERN WASHINGTON...MONTGOMERY...SAN
JACINTO...SOUTHWESTERN MADISON...NORTHWESTERN LIBERTY...NORTHEASTERN
WALLER...WEST CENTRAL POLK...WALKER AND NORTH CENTRAL HARRIS COUNTIES
UNTIL 715 PM CDT...
At 620 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bedias to Anderson to near Washington.
Movement was east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Eastern College Station, Conroe, Huntsville, Tomball, Navasota,
Willis, Pinehurst, The Woodlands, Spring, Washington, Oak Ridge
North, Panorama Village, Shenandoah, Magnolia, Cut And Shoot, New
Waverly, Coldspring, Point Blank, Montgomery and Stagecoach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake Conroe, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3080 9515 3038 9510 3005 9534 3029 9636
3060 9628 3090 9614
TIME...MOT...LOC 2320Z 279DEG 37KT 3078 9601 3051 9598 3030 9612The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:16 PM CDT | Special Weather Statement | HGX | Liberty | 29 min |
| Apr 14, 7:17 PM CDT | Special Weather Statement | HGX | Chambers | 28 min |
| Apr 14, 8:06 PM CDT | Special Weather Statement | HGX | Chambers | 24 min |
| Apr 14, 8:57 PM CDT | Special Weather Statement | HGX | Jackson | 33 min |
| Apr 14, 9:25 PM CDT | Special Weather Statement | HGX | Fort Bend | 35 min |
| Apr 15, 8:52 AM CDT | Small Craft Advisory | HGX | 10 hr | |
| Apr 15, 4:34 PM CDT | Special Weather Statement | HGX | Burleson | 56 min |
| Apr 15, 5:17 PM CDT | Special Weather Statement | HGX | Brazos, Burleson, Grimes, Washington | 58 min |
| Apr 15, 5:30 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Burleson, Colorado, Washington | 30 min |
| Apr 15, 6:00 PM CDT | Special Weather Statement | HGX | Brazos, Grimes, Montgomery, Walker | 60 min |
| Apr 15, 6:01 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Montgomery, Waller, Washington | 44 min |
| Apr 15, 6:46 PM CDT | Special Weather Statement | HGX | Waller | 44 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.